- April 17, 2020 at 1:50 am
Special thanks again to Melanie and bubbles for your input
Had a liver biopsy and blood tests. Haven’t got word back from the biopsy yet but thankfully bloodwork is getting better without steroids. Third combo of nivo/ipi was on April 2nd. Then five days later developed diarrhea which has finally stopped.
4/15 353 658
4/16 242 557
4/17 174 450
Apparently my liver mets are shrinking–very grateful.
The doctor has me on 35mg of oral prednisone from today. I am in the hospital and they won’t let me leave until they taper the prednisone down to 20mg per day! I feel fine, so it seems too cautious. Ah well…
What do you think? Any input grateful.
Hi Beany, what I like about staying in hospital is the values that you just posted about AST and ALT. Unless you are driving into hospital each day you would not know these values, and diarrhea with immunotherapy can go on and on. I started in middle of October and went up and down on prednisone taper since then with one hospital visit over night to get IV steroids at 120mg/kg before being sent home after two infusions and diarrhea stopping shortly after getting IV dose. I am now in the home stretch I think being down to 5mg/kg this week and went in yesterday for blood work and cortisol level looks good so I am hoping early next week to get green light to finally stop prednisone. Glad to hear liver mets are shrinking and blood work is improving and good luck with the taper. Oh one last thing, I could not control the hunger while on prednisone and gained a ton of weight so getting off steroids quickly under supervision might save you some extra pounds!!! Ed
- April 17, 2020 at 3:16 pm
Hi Beany, my oncologist started me off at 60 mg per day and we went up and down like a roller coaster for a few months until they finally decided to hit it with 120mg IV steroids for a couple of days in hospital then slow taper (pill form of prednisone) over about 1 and a half months. It is working finally and from what I have read and watched from some of the leading experts in melanoma field, hitting it hard with 1 to 2 mg/kg off the start is the way to go. Now, I was considered grade 3 colitis and the dose of 1-2 mg/kg is recommended for my particular situation, not sure what guidelines your oncologist is following by using 35mg, would be a good question to ask! I would assume they have graded your situation to be a lower grade maybe grade 2, but I am just guessing. Here is a link that kind of spells out guidelines that oncologist’s should be following. https://www.uptodate.com/contents/toxicities-associated-with-checkpoint-inhibitor-immunotherapy
- April 18, 2020 at 12:43 am
BubblesParticipantHere is a link to a post I wrote regarding a treatment algorithm for immunotherapy side effects, including hepatic ones: http://chaoticallypreciselifeloveandmelanoma.blogspot.com/2016/07/excellent-pdf-on-how-to-deal-with.html
- April 18, 2020 at 1:30 am
There is a link within to the pdf on which it is based. Hope that helps. Celeste
- You must be logged in to reply to this topic.